MAUDE Adverse Event Report: MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE PROCEDURAL SET

MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE PROCEDURAL SET
Catalog Number M006580210
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple attempts were made to obtain additional information on this case and all attempts were unsuccessful.The classification of the burn is unknown.The patient was referred to a specialist but it is unknown if they saw the specialist or if there was any additional medical intervention performed.The physician indicated that raytecs were used during the procedure to achieve a seal.Based on the reported complaint, the reported injury was caused by an insufficient cervical seal during the procedure.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot number was not provided and therefore a device history review could not be performed, the handpieces met all qa specifications prior to being released, including adequate sterilization.Although the handpiece was not returned, the hta controller data log was downloaded for review for the date of the reported event.The unit appeared to have operated as intended since it provided fluid loss alarms leading up to the shutdown following the third fluid loss alarm.The ifu instructs the user as follows: "during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: monitor the cervical seal for fluid loss and to confirm a tight cervical seal.Maintain a stable procedure sheath position throughout the procedure.Monitor the screen for fluid loss level.Warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue.· be aware: the fluid loss alarm signals a loss of at least 10ml of fluid.Fluid losses in excess of 10 ml may occur in cases when the alarm is triggered.· leakage of heated fluid can cause serious burn or injury to the tissue contacted, including tissue in or around the cervix, vagina, perineum, etc.· failure to follow instructions or to heed any warnings or cautions could result in serious patient or user injury.· be aware of the appropriate sequence of actions to halt, resolve and/or continue the treatment, in the event the genesys hta system detects a fluid loss of 10 ml; · contraindication: the system is contraindicated for use in a patient, in whom a tight cervical seal cannot be established and maintained around the procedure sheath.· warning: if cancelling the procedure from ablation, the fluid in the tubing and uterus is still hot.Maintain stable sheath position and do not remove the procedure sheath until prompted by the genesys hta¿ system.The system prompt indicates that patient and system cooling is complete, and it is safe to remove the procedure sheath.· if heated fluid leaks onto the patient, flush the area with cool saline.It is important to assess the area in order to determine if a burn is present.If a burn is present, determine the severity and an appropriate treatment should be made per the standard of care of your facility.It is also recommended that the area be assessed again at follow-up.
 
Event or Problem Description
It was reported that during the procedure, dr.(b)(6) was having trouble getting a seal and packed raytecs around the cervix to get a seal.There were two fluid loss alerts during the hta procedure.The vagina burn was noticed right away during the procedure, and the patient was referred to a specialist.It was noted that there was also a polypectomy with the truclear device prior to the hta procedure.

Brand Name
GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE PROCEDURAL SET
Common Device Name
ENDOMETRIAL ABLATION SYSTEM
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara 
MDR Report Key21106584
Report Number3011011193-2025-00001
Device Sequence Number8775286
Product Code MNB
UDI-Device Identifier00850033976038
UDI-Public00850033976038
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberM006580210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale